Alert archive / Oregon / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at May 14, 2011, 12:45 PM PDT for Morrow County, Umatilla County, Oregon. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2011, 12:45 PM PDT (19:45 UTC)
- Expired
- May 14, 2011, 1:45 PM PDT
- In force
- 60 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
Counties Morrow County, OR, Umatilla County, OR
The radar
The Pendleton radar (KPDT), 85 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 12:28 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS56 KPDT 141945
SVRPDT
ORC049-059-142045-
/O.NEW.KPDT.SV.W.0001.110514T1945Z-110514T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
1245 PM PDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORROW COUNTY IN NORTHEAST OREGON...
EXTREME WEST CENTRAL UMATILLA COUNTY IN NORTHEAST OREGON...
* UNTIL 145 PM PDT
* AT 1236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF HARDMAN...OR 48
MILES SOUTH OF UMATILLA CHEMICAL DEPOT (MORROW COUNTY)...AND MOVING
NORTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RUGGS...HEPPNER AND CECIL
IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT
SATURDAY EVENING FOR NORTHEASTERN OREGON.
LAT...LON 4502 11970 4514 11976 4517 11976 4517 11988
4525 11988 4527 12000 4564 12000 4567 11926
4502 11936
TIME...MOT...LOC 1945Z 173DEG 13KT 4516 11954
$$
RT2 follow-up statements
101
WWUS56 KPDT 142020
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
120 PM PDT SAT MAY 14 2011
ORC049-059-142045-
/O.CON.KPDT.SV.W.0001.000000T0000Z-110514T2045Z/
MORROW OR-UMATILLA OR-
120 PM PDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM PDT
FOR EXTREME WEST CENTRAL UMATILLA AND MORROW COUNTIES...
AT 109 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM THIS STORM WAS LOCATED NEAR
HEPPNER...OR 37 MILES SOUTH OF UMATILLA CHEMICAL DEPOT (MORROW
COUNTY)...MOVING NORTH AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON...CECIL AND IONE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL TO THE SIZE OF QUARTERS IS LIKELY...AS WELL AS HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT
SATURDAY EVENING FOR NORTHEASTERN OREGON.
&&
LAT...LON 4502 11970 4514 11976 4517 11976 4517 11987
4525 11988 4527 12000 4564 12000 4567 11926
4502 11936
TIME...MOT...LOC 2018Z 179DEG 21KT 4534 11956
$$
RT825
WWUS56 KPDT 142047
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
147 PM PDT SAT MAY 14 2011
ORC049-059-142056-
/O.EXP.KPDT.SV.W.0001.000000T0000Z-110514T2045Z/
MORROW OR-UMATILLA OR-
147 PM PDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL UMATILLA
AND MORROW COUNTIES HAS EXPIRED...
THE STORM HAS WEAKENED BUT FREQUENT LIGHTNING...HEAVY RAIN AND HAIL
TO THE SIZE OF NICKELS WILL STILL BE POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT
SATURDAY EVENING FOR NORTHEASTERN OREGON.
LAT...LON 4502 11970 4514 11976 4517 11976 4517 11987
4525 11988 4527 12000 4564 12000 4567 11926
4502 11936
TIME...MOT...LOC 2020Z 179DEG 21KT 4535 11956
$$
RTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:38 AM PDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 14, 9:38 AM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 938 AM PDT SAT MAY 14 2011 .SHORT TERM...AN ACTIVE WEATHER DAY IS ANTICIPATED TODAY AS AN UPPER LEVEL TROUGH DRIFTS SOUTH ALONG THE WASHINGTON/OREGON COAST AND ACQUIRES AN INCREASINGLY NEGATIVE TILT. MODELS ALL INDICATE LIFTED INDEXES LATER TODAY AS LOW AS -4 TO -6 OVER THE EASTERN HALF OF THE FORECAST AREA WITH CAPE VALUES AS HIGH AS 2500 J/KG SO SIGNIFICANT INSTABILITY IS EXPECTED. THE STORM PREDICTION CENTER HAS THE EASTERN PORTION OF THE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. SEE NO REASON TO DISAGREE WITH THIS ASSESSMENT AS CONDITIONS RARELY LOOK AS UNSTABLE AS TODAY IN NORTHEASTERN OREGON AND SOUTHEASTERN WASHINGTON. HYDROLOGICAL CONCERNS WILL ALSO BE HIGH FOR THE NEXT 48 HOURS AND RIVERS ARE ALREADY RUNNING HIGH AND SIGNIFICANTLY HEAVY RAINS ARE EXPECTED TODAY THROUGH TOMORROW. ALREADY HAVE UPDATED CURRENT FLOOD WATCHES AND WARNINGS AND THIS WILL BE ACTIVELY MONITORED THROUGH THE WEEKEND. THE REMNANTS OF THUNDERSTORMS FROM LAST NIGHT HAVE MOSTLY CLEARED THE AREA BUT A BAND OF LIGHT SHOWERS EXTENDS FROM LA GRANDE TO PENDLETON TO THE COLUMBIA BASIN EAST OF HANFORD. THESE SHOWERS SHOULD CONTINUE TO MOVE NORTH OUT OF THE AREA IN THE NEXT FEW HOURS. SKIES ARE ALREADY SHOWING SOME CLEARING IN THE SOUTHERN AND EASTERN PORTIONS OF THE REGION AND THIS SHOULD PROVIDE THE NEEDED SURFACE HEATING TO SET OFF THUNDERSTORMS LATER THIS AFTERNOON. FORECAST IS IN GOOD SHAPE BUT HAVE MADE SOME SKY COVER ADJUSTMENTS FOR THIS MORNING. HAVE ALSO MADE SOME MINOR WIND AND TEMPERATURE ADJUSTMENTS TODAY AND THIS EVENING AS WELL. FORECAST UPDATE WILL BE OUT SHORTLY. PERRY && .AVIATION...18Z TAFS...AN ACTIVE DAY WILL BE IN STORE FOR THE REGION AS A LOW PRESSURE SYSTEM MOVES INLAND AND UNSTABLE CONDITIONS LEAD TO THE DEVELOPMENT OF THUNDERSTORMS. ALL TAF LOCATIONS HAVE THE POTENTIAL TO SEE THUNDERSTORMS THIS AFTERNOON AND EVENING. HAVE INDICATED CB AT ALL THE TAF SITES STARTING THIS AFTERNOON AND ENDING BY AROUND 15/06Z. CONFIDENCE IN PUTTING VCTS INTO THE FORECAST IS NOT AS HIGH...THOUGH KPDT...KALW...AND KPSC WILL BE THE MOST LIKELY LOCATIONS TO SEE A THUNDERSTORM TODAY. WILL MONITOR THUNDERSTORM DEVELOPMENT AND UPDATE THE TAFS AS NEEDED. THUNDERSTORMS ARE EXPECTED TO CONTAIN HEAVY RAIN...AND COULD POTENTIALLY PRODUCE VERY STRONG WINDS AND LARGE HAIL. STORMS WILL GIVE WAY TO STRATIFORM RAIN ACROSS THE AREA...AND KYKM AND KDLS MAY SEE VERY HEAVY RAIN TONIGHT. MVFR CONDITIONS IN LOWER CEILINGS AND VISIBILITIES WILL BE POSSIBLE UNDER THE HEAVIER SHOWERS...THOUGH CAN NOT RULE OUT THE POTENTIAL FOR BRIEF IFR CEILINGS AT KPDT...KALW AND KYKM. DMH && .PREV DISCUSSION... /ISSUED 427 AM PDT SAT MAY 14 2011/ SHORT TERM...TODAY THROUGH MONDAY MORNING...A CLUSTER OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS MOVED THROUGH THE AREA EARLY THIS MORNING. THE MAIN CLUSTER HAS EXITED KITTITAS COUNTY. MEANWHILE A BAND OF MOISTURE WITH ISOLATED TO LOCALLY SCATTERED SHOWERS EXTENDS FROM CENTRAL WASHINGTON SOUTHEAST TO SOUTHEAST OREGON. THUS EXPECT ISOLATED TO SCATTERED SHOWERS TO PERSIST THROUGH DAYBREAK WITHIN THIS BAND. ALSO ISOLATED SHOWERS WILL BE POSSIBLE AT OTHER LOCATIONS WITHIN THE INTERIOR NORTHWEST DURING THIS SAME TIME. A STRONGER WAVE IS NOW AT THE BOTTOM OF THE MAIN UPPER TROUGH OFFSHORE...NEARING 38N/130W. THIS STRONGER WAVE WILL MOVE INTO NORTHERN CALIFORNIA TODAY THEN SWING NORTH THROUGH THE PACNW LATE THIS AFTERNOON AND TONIGHT. THIS SYSTEM WILL PRODUCE PLENTY OF LIFT WHILE THE AIR MASS IS NOW QUITE MOIST...THUS EXPECT NUMEROUS SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP TODAY OVER THE REGION... ESPECIALLY THIS AFTERNOON. THESE SHOWERS AND STORMS WILL CONTINUE THROUGH TONIGHT. THUNDERSTORMS OVER THE EASTERN HALF OF OUR AREA SHOULD BE STRONG...PRODUCING GUSTY WINDS AND HAIL. SPC HAS INDICATED THAT PART OF THIS AREA MAY SEE A SLIGHT RISK OF SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. RAINFALL FROM THE SHOWERS AND STORMS WILL BE LOCALLY HEAVY. ALSO IT IS ANTICIPATED THAT THE SHOWERS AND STORMS WILL DEVELOP INTO AN AREA OF STEADY HEAVY RAIN OVERNIGHT IN SOUTH CENTRAL WASHINGTON. THUS TOTAL RAINFALL ACCUMULATIONS WILL BE LOCALLY HIGH...AND A NUMBER OF FLOOD WATCHES AND WARNINGS HAVE BEEN ISSUED. THE RAINY CONDITIONS WILL CONTINUE SUNDAY THROUGH MONDAY MORNING...THOUGH WILL BE GRADUAL DECREASE IN COVERAGE AND AMOUNTS SUNDAY NIGHT INTO MONDAY MORNING. THE LARGE AREA OF PRECIP OVERNIGHT TONIGHT SHOULD HELP STABILIZE MUCH OF THE AIR MASS ACROSS THE REGION BY SUNDAY...AND THUNDERSTORM ACTIVITY SUNDAY AND SUNDAY EVENING SHOULD BE LIMITED TO WALLOWA COUNTY AND CENTRAL OREGON. 90 LONG TERM...MONDAY THROUGH FRIDAY...MONDAY THROUGH WEDNESDAY AN UPPER LEVEL LOW SLOWLY MEANDERS ACROSS THE PACIFIC NORTHWEST. THIS WILL KEEP SHOWERS ACROSS THE CWA. THE STRONGEST WAVE ROTATES AROUND THE LOW INTO EASTERN OREGON AND WASHINGTON MONDAY AFTERNOON AND EVENING. THIS WAVE HAS ENOUGH INSTABILITY TO TRIGGER AFTERNOON AND EVENING THUNDERSTORMS FROM CENTRAL TO NORTHEAST OREGON. TUESDAY THE LOW WILL MOVE INTO SOUTHERN BRITISH COLUMBIA WITH A VORTICITY MAX MOVING ALONG THE WASHINGTON CASCADES. THIS WILL TRIGGER ANOTHER ROUND OF SHOWERS AND AFTERNOON AND EVENING THUNDERSTORMS. THE STRONGEST INSTABILITY WILL BE IN NORTHEAST OREGON FROM GRANT COUNTY TO THE NORTHERN BLUES. SNOW LEVELS WILL DROP TO 3000-4000 SO THE MOUNTAINS MAY RECEIVE SNOW SHOWERS TUESDAY NIGHT. AS THE TROUGH BEGINS TO MOVE EAST LATE WEDNESDAY AND WEDNESDAY NIGHT PRECIPITATION CHANCES WILL DECREASE. A TRANSITORY RIDGE WILL BRIEFLY BE OVER THE COAST THURSDAY...WITH EASTERN WASHINGTON AND OREGON BETWEEN THE DEPARTING LOW IN MONTANA AND A STRONGER TROUGH OFFSHORE. THE LATEST GFS AND ECMWF HAVE AN UPPER LEVEL LOW AND VORTICITY MAX MOVING THROUGH CENTRAL WASHINGTON AND EASTERN OREGON THURSDAY...BUT NO PRECIPITATION. THE GFS ENSEMBLES HAVE A MIXED SIGNAL WITH MOST SHOWING SOME TYPE OF RIDGE OVER THE PACIFIC NORTHWEST. DID NOT CHANGE CURRENT FORECAST OF MOUNTAIN SHOWERS FOR THURSDAY...BUT DO NOT HAVE MUCH CONFIDENCE IN IT EITHER WAY. FRIDAY THE NEXT TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST WITH ANOTHER ROUND OF SHOWERS. COONFIELD && .PRELIMINARY POINT TEMPS/POPS... PDT 73 50 60 41 / 70 90 80 70 ALW 75 53 61 45 / 70 90 90 70 PSC 78 55 65 45 / 70 90 80 50 YKM 72 50 62 39 / 90 90 90 60 HRI 75 52 63 43 / 70 90 70 50 ELN 71 50 61 41 / 90 90 90 70 RDM 68 40 54 31 / 70 80 60 60 LGD 73 48 55 38 / 70 70 80 80 GCD 73 47 57 36 / 70 80 70 70 DLS 70 53 59 43 / 70 80 70 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...FLOOD WATCH THROUGH SUNDAY MORNING ORZ041-042-503-505-506-508. WA...FLOOD WATCH THROUGH SUNDAY MORNING WAZ024-026-027-521. && THREAT INDEX TODAY : RED SUNDAY : YELLOW MONDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/76/84
Hazardous weather outlook, May 14, 5:40 AM PDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
540 AM PDT SAT MAY 14 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
151215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
540 AM PDT SAT MAY 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SLIGHT RISK OF SEVERE THUNDERSTORMS
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE
VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON
FLOODING
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS
OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS
EAST SLOPES OF THE OREGON CASCADES
A DEEP UPPER LOW OVER THE EASTERN PACIFIC...WEST OF OREGON...WILL
KEEP A MOIST SOUTHERLY FLOW OVER THE REGION THROUGH TONIGHT. AT THE
SAME TIME A STRONG DISTURBANCE WILL SWING AROUND THIS UPPER LOW AND
MOVE ACROSS THE PACIFIC NORTHWEST LATE TODAY AND TONIGHT. THIS
DISTURBANCE WILL SET OFF NUMEROUS SHOWERS WITH ISOLATED TO SCATTERED
THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND THIS EVENING. THE
ENERGY FROM THE DISTURBANCE WILL BE STRONG ENOUGH TO CAUSE SOME OF
THE THUNDERSTORMS TO PRODUCE SMALL HAIL AND GUSTY WINDS. THERE ALSO
IS A SLIGHT CHANCE THAT A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE
HAIL AND DAMAGING WIND GUSTS. THE STORM PREDICTION CENTER HAS ISSUED
A SLIGHT RISK FOR SEVERE STORMS OVER PORTIONS OF EASTERN OREGON AND
SOUTHEAST WASHINGTON.
THE SHOWERS AND THUNDERSTORMS WILL CAUSE LOCALLY HEAVY RAIN TODAY
AND THIS EVENING. ALSO...OVER SOUTH CENTRAL WASHINGTON...A STEADY
FALL OF HEAVY RAIN IS EXPECTED OVERNIGHT TONIGHT. ALL OF THE RAIN
FALL WILL LEAD TO RISES ON AREA RIVERS...AND FLOOD WATCHES ARE IN
EFFECT FOR THE AREAS LISTED ABOVE. AN URBAN AND SMALL STREAM FLOOD
WARNING IS IN EFFECT FOR YAKIMA AND KITTITAS COUNTIES AS WELL.
PLEASE REFER TO PRODUCTS PDXFFAPDT AND PDXFLWPDT FOR MORE DETAILS.
ALSO LOCAL FLASH FLOODING ASSOCIATED WITH THE STRONG THUNDERSTORMS
CAN NOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FLOODING SUNDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS
OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS SUNDAY
EAST SLOPES OF THE OREGON CASCADES, GRANDE RONDE VALLEY,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON
THE STRONG DISTURBANCE OF SATURDAY WILL CONTINUE TO LIFT NORTH AND
EAST INTO IDAHO AND NORTHERN WASHINGTON ON SUNDAY. SHOWERS WILL
PERSIST OVER MUCH OF THE AREA...THOUGH PRECIPITATION AMOUNTS SHOULD
LIGHTEN SOME. STILL SOME RIVER AND STREAM FLOODING WILL PERSIST AND
THE EARLIER MENTIONED FLOOD WATCHES AND WARNINGS WILL CONTINUE INTO
SUNDAY. THERE MAY ENOUGH LINGERING INSTABILITY SUNDAY FOR A FEW
THUNDERSTORMS IN THE AREAS LISTED ABOVE.
THE UPPER LOW RESPONSIBLE FOR THE UNSTABLE SOUTHERLY FLOW MAY SHIFT
ONSHORE MONDAY...AND INLAND ON TUESDAY. AS THIS SYSTEM MOVES
INLAND...CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD PERSIST INTO
WEDNESDAY. WEAK UPPER RIDGING MAY BRING RELATIVELY DRIER CONDITIONS
TO THE REGION THURSDAY. ANOTHER PACIFIC SYSTEM MAY MOVE INTO THE
REGION ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Special weather statement, May 14, 12:25 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 1225 PM PDT SAT MAY 14 2011 ORZ044-503-505-508-142030- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-JOHN DAY BASIN OR-LOWER COLUMBIA BASIN OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR- 1225 PM PDT SAT MAY 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER COUNTY IN CENTRAL OREGON...AND EXTREME NORTHWESTERN GRANT COUNTY IN EAST CENTRAL OREGON...AND EXTREME SOUTHEASTERN GILLIAM COUNTY IN NORTH CENTRAL OREGON...AND EXTREME WESTERN UMATILLA AND MORROW COUNTIES IN NORTHEAST OREGON UNTIL 130 PM PDT... AT 1217 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF HARDMAN...OR 54 MILES SOUTH OF UMATILLA CHEMICAL DEPOT (MORROW COUNTY)...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4566 11999 4567 11926 4496 11933 4494 11971 TIME...MOT...LOC 1925Z 174DEG 28KT 4511 11950 RT
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:43 AM PDT | River Flood Warning | PDT | Wallowa | 45 hr |
| May 14, 12:19 PM PDT | River Flood Warning | PDT | Wallowa | 67 hr |
| May 14, 12:25 PM PDT | Special Weather Statement | PDT | Morrow | 65 min |
| May 14, 12:27 PM PDT | River Flood Warning | PDT | Wheeler | 5 days |
| May 14, 12:48 PM PDT | Special Weather Statement | PDT | Crook | 57 min |
| May 14, 1:20 PM PDT | Areal Flood Warning | PDT | Crook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 6 more | 24 hr |
| May 14, 1:29 PM PDT | Special Weather Statement | PDT | Morrow | 61 min |
| May 14, 1:51 PM PDT | Special Weather Statement | PDT | Wheeler | 54 min |
| May 14, 2:18 PM PDT | Flash Flood Warning | PDT | Morrow | 87 min |
| May 14, 2:38 PM PDT | Special Weather Statement | PDT | Morrow | 67 min |
| May 14, 2:44 PM PDT | Special Weather Statement | PDT | Wheeler | 61 min |
| May 14, 2:49 PM PDT | Special Weather Statement | PDT | Grant | 56 min |
| May 14, 3:35 PM PDT | Special Weather Statement | PDT | Morrow | 55 min |
| May 14, 3:51 PM PDT | Special Weather Statement | PDT | Umatilla | 54 min |
| May 14, 4:22 PM PDT | Flash Flood Warning | PDT | Grant, Morrow, Umatilla | 5 hr |
| May 14, 4:33 PM PDT | Special Weather Statement | PDT | Morrow | 57 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.